Functional Analysis
Inequality between unitary orbits
Comptes Rendus. Mathématique, Volume 351 (2013) no. 7-8, pp. 285-288.

For bounded self-adjoint operators A and B we write AuB if there is a unitary U such that AUBU. In [7], Kosaki (1992) has shown that ABexp(A)uexp(B). In this note, we extend this; especially, we show that for a function f(t)=i=1ncitaiebit with positive coefficients ai, bi and ci, 0AuBf(A)uf(B). We then apply this to a positive linear map and get a similar inequality.

Pour deux opérateurs autoadjoints bornés A et B, nous écrirons AuB sʼil existe un opérateur unitaire U tel que AUBU. Kosaki (1992) a montré dans [7] que ABexp(A)uexp(B). Cette note étend ce résultat. En particulier nous montrons que pour les fonctions du type f(t)=i=1ncitaiebit avec des coefficients ai, bi, ci positifs, on a 0AuBf(A)uf(B). Ceci permet dʼobtenir des inégalités similaires pour les applications linéaires positives unitales.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2013.04.024
Uchiyama, Mitsuru 1; Seto, Michio 1

1 Department of Mathematics, Shimane University, Matsue City, Shimane, Japan
@article{CRMATH_2013__351_7-8_285_0,
     author = {Uchiyama, Mitsuru and Seto, Michio},
     title = {Inequality between unitary orbits},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {285--288},
     publisher = {Elsevier},
     volume = {351},
     number = {7-8},
     year = {2013},
     doi = {10.1016/j.crma.2013.04.024},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2013.04.024/}
}
TY  - JOUR
AU  - Uchiyama, Mitsuru
AU  - Seto, Michio
TI  - Inequality between unitary orbits
JO  - Comptes Rendus. Mathématique
PY  - 2013
SP  - 285
EP  - 288
VL  - 351
IS  - 7-8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2013.04.024/
DO  - 10.1016/j.crma.2013.04.024
LA  - en
ID  - CRMATH_2013__351_7-8_285_0
ER  - 
%0 Journal Article
%A Uchiyama, Mitsuru
%A Seto, Michio
%T Inequality between unitary orbits
%J Comptes Rendus. Mathématique
%D 2013
%P 285-288
%V 351
%N 7-8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2013.04.024/
%R 10.1016/j.crma.2013.04.024
%G en
%F CRMATH_2013__351_7-8_285_0
Uchiyama, Mitsuru; Seto, Michio. Inequality between unitary orbits. Comptes Rendus. Mathématique, Volume 351 (2013) no. 7-8, pp. 285-288. doi : 10.1016/j.crma.2013.04.024. http://www.numdam.org/articles/10.1016/j.crma.2013.04.024/

[1] Ando, T. On some operator inequalities, Math. Ann., Volume 279 (1987), pp. 157-159

[2] Bhatia, R. Matrix Analysis, Springer, 1996

[3] Bourin, J.C.; Lee, E.Y. Unitary orbits of Hermitian operators with convex or concave functions, Bull. Lond. Math. Soc., Volume 44 (2012), pp. 1085-1102

[4] Choi, M.D. A Schwarz inequality for positive linear maps on C-algebras, Illinois J. Math., Volume 18 (1974), pp. 565-574

[5] Hansen, F.; Pedersen, G.K. Jensenʼs inequality for operators and Löwnerʼs theorem, Math. Ann., Volume 258 (1982), pp. 229-241

[6] Kadison, R.V. A generalized Schwarz inequality and algebraic invariants for operator algebras, Ann. of Math., Volume 56 (1952), pp. 494-503

[7] Kosaki, H. On some trace inequalities, Proc. Centre Math. Appl. Austral. Nat. Univ., Volume 29 (1992), pp. 129-134

[8] Moslehian, M.S.; Sales, S.M.S.N.; Najafi, H. On the binary relation u on self-adjoint Hilbert space operators, C. R. Acad. Sci. Paris, Ser. I, Volume 350 (2012), pp. 407-410

[9] Okayasu, T.; Ueta, Y. A condition under which B=A=UBU follows from BAUBU, Proc. Amer. Math. Soc., Volume 135 (2007) no. 5, pp. 1399-1403

[10] Olson, M.P. The selfadjoint operators of a von Neumann algebra form a conditionally complete lattice, Proc. Amer. Math. Soc., Volume 28 (1971), pp. 537-544

[11] Uchiyama, M. Commutativity of selfadjoint operators, Pacific J. Math., Volume 161 (1993), pp. 385-392

[12] Uchiyama, M. Perturbation and commutativity of unbounded selfadjoint operators, Bull. Fukuoka Univ. Ed. III, Volume 44 (1995), pp. 15-20

[13] Uchiyama, M. Strong monotonicity of operator functions, Integral Equations Operator Theory, Volume 37 (2000), pp. 95-105

[14] Uchiyama, M. Operator monotone functions which are defined implicitly and operator inequalities, J. Funct. Anal., Volume 175 (2000), pp. 330-347

[15] Uchiyama, M.; Hasumi, M. On some operator monotone functions, Integral Equations Operator Theory, Volume 42 (2002), pp. 243-251

[16] Uchiyama, M. A new majorization between functions, polynomials, and operator inequalities II, J. Math. Soc. Japan, Volume 60 (2008), pp. 291-310

Cited by Sources: